Alert archive / California / High Wind Watches in 2007

High Wind Watch 5, NWS San Diego, CA

March 1, 20074 counties in California

NWS San Diego, CA issued this high wind watch at Mar 1, 2007, 1:36 PM PST for 4 counties in California. It took effect at Mar 1, 2007, 8:07 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 1:36 PM PST (21:36 UTC)
In effect from
Mar 1, 2007, 8:07 PM PST
Expired
Mar 2, 2007, 1:51 PM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 012136
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
136 PM PST THU MAR 1 2007

...STRONG EAST TO NORTHEAST WINDS EXPECTED THIS WEEKEND ACROSS SAN
DIEGO COUNTY MOUNTAINS...

.A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN
THIS WEEKEND WILL CREATE GUSTY EAST TO NORTHEAST WINDS ACROSS
SOUTHERN CALIFORNIA. DAMAGING WINDS ARE EXPECTED TO OCCUR ON THE
ON SATURDAY ACROSS THE SAN DIEGO COUNTY MOUNTAINS. STRONG EAST TO
NORTHEAST WINDS WILL OCCUR THROUGHOUT ALL THE MOUNTAINS AND
INLAND VALLEYS OF SOUTHWEST CALIFORNIA THIS WEEKEND...AND WIND
ADVISORIES WILL LIKELY BE ISSUED FOR THOSE AREAS ON FRIDAY. 

CAZ058-020600-
/O.NEW.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
136 PM PST THU MAR 1 2007

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY
AFTERNOON. 

EAST TO NORTHEAST WINDS AROUND 40 MPH WITH GUSTS OVER 60 MPH
THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME PERIOD.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BALFOUR
4 follow-up statements
000 
WWUS76 KSGX 012159 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
159 PM PST THU MAR 1 2007

...STRONG EAST TO NORTHEAST WINDS EXPECTED THIS WEEKEND ACROSS
SAN DIEGO COUNTY MOUNTAINS...

.A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN
THIS WEEKEND WILL CREATE GUSTY EAST TO NORTHEAST WINDS ACROSS
SOUTHERN CALIFORNIA. DAMAGING WINDS ARE EXPECTED TO OCCUR SATURDAY
ACROSS THE SAN DIEGO COUNTY MOUNTAINS. STRONG EAST TO NORTHEAST
WINDS WILL OCCUR THROUGHOUT ALL THE MOUNTAINS AND INLAND VALLEYS
OF SOUTHWEST CALIFORNIA THIS WEEKEND...AND WIND ADVISORIES WILL
LIKELY BE ISSUED FOR THOSE AREAS ON FRIDAY.

CAZ058-020600-
/O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
159 PM PST THU MAR 1 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SUNDAY AFTERNOON. 

EAST TO NORTHEAST WINDS AROUND 40 MPH WITH GUSTS OVER 60 MPH
THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME
PERIOD.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS76 KSGX 020407
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
807 PM PST THU MAR 1 2007

...STRONG NORTHEAST TO EAST WINDS EXPECTED THIS WEEKEND THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES...

.A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN
THIS WEEKEND WILL CREATE LOCAL STRONG GUSTY NORTHEAST TO EAST
WINDS THIS WEEKEND. WIND ADVISORIES OR WARNINGS WILL LIKELY BE
NEEDED IN THE MOUNTAINS AND INLAND VALLEYS FOR POTENTIALLY
DAMAGING WINDS.

CAZ048-050-055>057-021215-
/O.EXA.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
807 PM PST THU MAR 1 2007

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY
AFTERNOON. 

NORTHEAST TO EAST WINDS AROUND 40 MPH WITH GUSTS OVER 55 MPH
THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME
PERIOD.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ058-021215-
/O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
807 PM PST THU MAR 1 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SUNDAY AFTERNOON. 

NORTHEAST TO EAST WINDS AROUND 40 MPH WITH GUSTS OVER 55 MPH
THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME
PERIOD.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

DVA
000 
WWUS76 KSGX 021144
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
344 AM PST FRI MAR 2 2007

...STRONG NORTHEAST TO EAST WINDS EXPECTED THIS WEEKEND THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES...

.A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN
THIS WEEKEND WILL CREATE STRONG SANTA ANA WINDS. THE STRONGEST
WINDS WILL ARRIVE LATER TONIGHT AND CONTINUE THROUGH SATURDAY
NIGHT BEFORE SLOWLY SUBSIDING SUNDAY. HIGH WIND WARNINGS WILL BE
LIKELY NEEDED IN THE MOUNTAINS AND INLAND VALLEYS FOR POTENTIALLY
DAMAGING WINDS DURING THIS TIME.

CAZ048-055-022200-
/O.NEW.KSGX.WI.Y.0012.070302T1144Z-070302T2200Z/
/O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
344 AM PST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON.

STRONG LOW LEVEL NORTHERLY WINDS FROM 20 TO 30 MPH WILL GUST OVER
45 MPH AS THEY FUNNEL THROUGH THE CAJON PASS. THE STRONG WINDS
WILL MAKE TRAVEL DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE
VEHICLES. THE WINDS WILL SUBSIDE THIS AFTERNOON.

HOWEVER...STRONGER WINDS WILL REDEVELOP LATER TONIGHT AND SATURDAY
AS HIGH PRESSURE BUILDS OVER THE GREAT BASIN. DAMAGING WIND GUSTS
IN EXCESS OF 60 MPH ARE EXPECTED THROUGH AND BELOW THE MOUNTAIN
PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-056>058-022200-
/O.CON.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
344 AM PST FRI MAR 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

NORTHEAST TO EAST WINDS FROM 20 TO 40 MPH WITH GUSTS OVER 60 MPH
THROUGH THE PASSES AND CANYONS ARE POSSIBLE DURING THIS TIME
PERIOD.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MOEDE
000 
WWUS76 KSGX 022151
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
151 PM PST FRI MAR 2 2007

...STRONG NORTHEAST TO EAST WINDS EXPECTED THIS WEEKEND THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES...

.A STRONG HIGH PRESSURE SYSTEM MOVING EAST ACROSS THE GREAT BASIN
THIS WEEKEND WILL CREATE STRONG SANTA ANA WINDS. THE STRONGEST
WINDS WILL ARRIVE LATER TONIGHT AND CONTINUE THROUGH SATURDAY
NIGHT BEFORE SLOWLY SUBSIDING SUNDAY. 

CAZ057-030800-
/O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
/O.NEW.KSGX.WI.Y.0013.070303T2200Z-070304T2200Z/
/O.NEW.KSGX.HW.W.0006.070303T0800Z-070303T2200Z/
/O.EXB.KSGX.WI.Y.0012.000000T0000Z-070303T0800Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
151 PM PST FRI MAR 2 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A HIGH WIND WARNING
HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 PM PST SATURDAY. A SECOND WIND ADVISORY HAS BEEN ISSUED WHICH
WILL BE IN EFFECT FROM 2 PM SATURDAY TO 2 PM PST SUNDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

THE WIND ADVISORY FOR THIS EVENING IS FOR NORTHEAST WINDS GUSTING
TO 45 MPH. THE HIGH WIND WARNING FOR LATER TONIGHT IS WHEN THE WINDS
ARE EXPECTED TO INCREASE TO 40 MPH WITH GUSTS TO 65 MPH. STRONG
NORTHEAST WINDS ARE EXPECTED TO CONTINUE ALL DAY SATURDAY. THE
WIND ADVISORY FOR LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON IS
FOR EAST WINDS GUSTING TO 45 MPH. WINDS WILL DIMINISH SUNDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE OCCURRING OR EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-030800-
/O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
/O.NEW.KSGX.WI.Y.0013.070303T2200Z-070304T2200Z/
/O.NEW.KSGX.HW.W.0006.070303T0800Z-070303T2200Z/
/O.EXT.KSGX.WI.Y.0012.000000T0000Z-070303T0800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
151 PM PST FRI MAR 2 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
SATURDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE WIND
ADVISORY UNTIL MIDNIGHT TONIGHT. A HIGH WIND WARNING HAS ALSO
BEEN ISSUED...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
SATURDAY. A SECOND WIND ADVISORY HAS BEEN ISSUED WHICH WILL BE IN
EFFECT FROM 2 PM SATURDAY TO 2 PM PST SUNDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

THE WIND ADVISORY UNTIL MIDNIGHT TONIGHT IS FOR NORTHEAST WINDS
GUSTING TO 45 MPH. THE HIGH WIND WARNING FROM MIDNIGHT TONIGHT
UNTIL 2 PM SATURDAY IS WHEN THE WINDS ARE EXPECTED TO BE THE
STRONGEST...WITH GUSTS TO 60 MPH. WINDS WILL BECOME EASTERLY
SATURDAY AFTERNOON AND DIMINISH SOMEWHAT. A WIND ADVISORY IS IN
EFFECT FOLLOWING THE WARNING AS GUSTS BETWEEN 45 AND 50 MPH ARE
EXPECTED TO OCCUR SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

A WIND ADVISORY MEANS THAT DRIVING WILL BE DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ050-056-058-030800-
/O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
/O.NEW.KSGX.WI.Y.0013.070304T0800Z-070304T2200Z/
/O.NEW.KSGX.HW.W.0006.070303T0800Z-070304T0800Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
151 PM PST FRI MAR 2 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
PST SATURDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 2 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
PST SATURDAY NIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 2 PM
PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS ARE EXPECTED TO INCREASE LATE TONIGHT AND BECOME
EASTERLY ON SATURDAY. SUSTAINED WINDS BETWEEN 35 AND 45 MPH WITH
GUSTS TO 80 MPH ARE LIKELY. WINDS WILL DIMINISH LATE SATURDAY
NIGHT BUT GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED TO CONTINUE
INTO SUNDAY AFTERNOON AND A WIND ADVISORY WILL BE IN EFFECT FOR
THIS PERIOD. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT DRIVING WILL BE DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-030800-
/O.NEW.KSGX.WI.Y.0013.070303T0800Z-070303T2200Z/
ORANGE COUNTY COASTAL AREAS-
151 PM PST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST
SATURDAY. 

NORTHEAST WINDS WILL BE INCREASING LATER TONIGHT. WIND GUSTS TO 45
MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ043-030800-
/O.NEW.KSGX.WI.Y.0013.070303T1400Z-070303T2200Z/
SAN DIEGO COUNTY COASTAL AREAS-
151 PM PST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PST SATURDAY. 

WINDS WILL BE INCREASING TONIGHT. EAST TO NORTHEAST WINDS GUSTING
TO 45 MPH ARE EXPECTED SATURDAY.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CAZ055-030800-
/O.UPG.KSGX.HW.A.0005.070303T1200Z-070304T2200Z/
/O.EXT.KSGX.WI.Y.0012.000000T0000Z-070303T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
151 PM PST FRI MAR 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE WIND ADVISORY HAS BEEN EXTENDED THROUGH SATURDAY AFTERNOON. 
NORTHEAST WINDS AROUND 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
TONIGHT THROUGH SATURDAY. THE WINDS WILL BECOME EASTERLY SATURDAY
AFTERNOON. THIS CHANGE IN DIRECTION IS EXPECTED TO LOWER THE WIND
GUSTS TO LESS THAN 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BALFOUR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 1, 10:00 AM PST, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 1, 10:00 AM PST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST THU MAR 1 2007

.SYNOPSIS...
FAIR WEATHER AND A SLOW WARMING TREND TODAY THROUGH FRIDAY. OVER THE
WEEKEND STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL BRING CLEAR
SKIES...GUSTY SANTA ANA WINDS...AND WARMER WEATHER WEST OF THE
MOUNTAINS. THE RIDGE BREAKS DOWN EARLY NEXT WEEK WITH A RETURN TO
COOLER ONSHORE FLOW MONDAY AND TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

NO WEATHER CONCERNS TODAY. NORTHWEST FLOW ALOFT WITH A EMBEDDED
SHORT WAVE BRUSHING AREA WILL BRING A FEW HIGH CLOUDS THIS AFTERNOON
THROUGH TONIGHT OTHERWISE SKIES CLEAR. ON FRIDAY BUILDING HIGH
PRESSURE RIDGE ALONG WEST COAST AND SURFACE HIGH PRESSURE OVER
NORTHERN GREAT BASIN WILL CAUSE NORTHERLY FLOW ACROSS SOUTHERN
CALIFORNIA. A FEW GUSTS AROUND 35 MPH FOR WIND PRONE AREAS OF INLAND
EMPIRE AND SANTA ANA MOUNTAINS POSSIBLE. THICKNESS RISES AND
DOWNSLOPE EFFECTS FRIDAY WILL BE SLIGHTLY OFFSET BY COLD AIR
ADVECTION IN MID LEVELS. CURRENTLY HAVE 5 DEGREES WARMING ADVERTISED
WEST OF MOUNTAINS...BUT PLAN TO BUMP UP A FEW MORE DEGREES IN THE
AFTERNOON PACKAGE. FRIDAY NIGHT THE OFFSHORE PRESSURE GRADIENT
INCREASES RAPIDLY AND THE UPPER LEVEL SUPPORT IS IN PLACE FOR A
MODERATE TO STRONG SANTA ANA WIND EVENT SATURDAY THAT WILL CARRY
INTO SUNDAY EVEN THOUGH THE UPPER LEVEL SUPPORT IS ESSENTIALLY GONE
ON SUNDAY DUE TO THE RIDGE AXIS SHIFTED TO THE EAST AND UPPER LEVEL
MOISTURE MOVING IN FROM THE SOUTHWEST. THE PRESSURE GRADIENT IS
ADVERTISED TO BE +20 MB SATURDAY THROUGH SUNDAY MORNING FROM NE UTAH
TO SW CALIFORNIA COAST WITH 8 MB OF THAT ACROSS THE MOUNTAINS. THIS
IS PROBABLY WHY THE MOS GUIDANCE FOR CAMPO SHOWED SUSTAINED 47 MPH
SATURDAY. THE LOCAL WIND PROGRAM HAS MOST LOCATIONS SUSTAINED +35
MPH WITH GUSTS AROUND 80 MPH IN THE MORE WIND PRONE AREAS. WILL BE
MODIFYING WIND GRIDS SHORTLY AND PLAN TO ISSUE A HIGH WIND WATCH IN
THE AFTERNOON PACKAGE FOR THE MOUNTAINS AND VALLEYS. TEMPERATURES
WEST OF THE MOUNTAINS WILL BE MUCH HIGHER SATURDAY AND SUNDAY WITH
HIGHS IN THE 70S TO LOWER 80S....WHILE ONLY SLIGHT WARMING IS
EXPECTED OVER THE MOUNTAINS AND DESERTS DUE TO THE COLD AIR
ADVECTION OUT OF THE GREAT BASIN. ONSHORE FLOW RETURNING MONDAY
SHOULD COOL AND MOISTEN THE COAST AND VALLEYS DUE TO THE INFLUX OF
MARINE AIR WHILE THE MOUNTAINS AND DESERTS SHOULD WARM UP DUE TO
WARM AIR ADVECTION AND DOWNSLOPE EFFECTS FROM THE INCREASING
SOUTHWEST WINDS. FOR THE EXTENDED PERIOD FROM PREVIOUS
DISCUSSION...THERE IS NO REAL GOOD CHANCE FOR PRECIP IN THE OFFING.
A WEAK TROUGH CROSSES CALIFORNIA ON THURSDAY BUT MOISTURE TOO
LIMITED AT THIS TIME.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER PATTERN SATURDAY THROUGH MONDAY. STRONG
OFFSHORE WINDS SATURDAY...OVER 35 MPH AT MOST LOCATIONS. VERY LOW
RELATIVE HUMIDITY...BELOW 10 PERCENT DURING THE DAY. LITTLE TO NO
RECOVERY SATURDAY NIGHT WITH MAX RELATIVE HUMIDITY 12 TO 22 PERCENT.
WINDS JUST AS STRONG ACROSS SAN DIEGO COUNTY SUNDAY WHILE A LITTLE
LOWER ELSEWHERE AND CONTINUED VERY DRY ALL AREAS WITH POOR HUMIDITY
RECOVERY AGAIN SUNDAY NIGHT. INLAND VALLEYS AND COASTAL AREAS WILL
MOISTEN AND COOL MONDAY...BUT MOUNTAIN AND DESERT AREAS WILL STILL
BE IN A CRITICAL FIRE WEATHER PATTERN WITH LINGERING DRY MASS AND
INCREASING SOUTHWEST WINDS.

&&
.AVIATION...
011600Z...MARINE LAYER WAS VERY SHALLOW THIS MORNING BASED ON THE
12Z NKX SOUNDING...ABOUT 700 FEET. A MOSTLY CLEAR SKY WILL DOMINIATE
THROUGH FRIDAY WITH UNRESTRICTED VISIBILITIES AT ALL AREA AIRPORTS.

DEVELOPING OFFSHORE FLOW WILL BRING LOCAL GUSTY NORTHEAST WINDS
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE TONIGHT AND
FRIDAY WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH RIP CURRENT RISK AT THE SAN DIEGO COUNTY BEACHES TODAY. SEE
LAXSRFSGX

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MAINRE.......HORTON
Hazardous weather outlook, Mar 1, 4:00 AM PST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST THU MAR 1 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-020000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

HIGH RIP CURRENT RISK AND ABOVE NORMAL SURF AT SAN DIEGO BEACHES
TODAY. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

GUSTY SANTA ANA WINDS BELOW CANYONS LATE FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MOEDE

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.